The health agency of the European Union announced Friday that it will investigate reports of menstrual problems following the administration of some COVID-19 vaccines.
The European Medicines Agency's (EMA) Pharmacovigilance Risk Assessment Committee is "assessing reported cases of heavy menstrual bleeding (heavy periods) and absence of menstruation (amenorrhea) with the COVID-19 vaccines Comirnaty and Spikevax," according to the press release.
The EMA admitted to previously concluding that there was no "causal link between these vaccines and menstrual disorders" after studying safety summary reports for EU-approved COVID-19 vaccines.
The agency now states that it is "not yet clear" whether COVID vaccines are associated with menstrual problems, but there is no evidence to suggest that the vaccines affect fertility.
"Menstrual disorders are very common and can occur with a wide range of underlying medical conditions as well as from stress and tiredness," the health agency stated. "Cases of these disorders have also been reported following COVID-19 infection."
The U.S. National Institutes of Health announced in August that it would award funding to five institutions to study the effects of COVID vaccines on women's periods.
Israel's Health Ministry announced last week that 10% of Israeli women experienced menstrual problems after receiving the COVID booster, The Jerusalem Post reported.